Aa
Aa
A
A
A
Close
4597556 tn?1383305043

methadone withdrawls

How do you know when your withdrawling off of methadne, when your decreasihg?
Best Answer
1827057 tn?1397520277
ONce again....Look up the COWS scale for opiate withdrawal, pupils,lacrimation etc.  
70 Responses
Sort by: Helpful Oldest Newest
Avatar universal
You're not od ing for sure. That's too bad about the clinic. I think anxiety is your most important concern right now, but going way up and then way down day after day probably isn't helping with that. I would take nursegirls advice and look into treatment for the anxiety, it won't hurt you and may do some good.
Helpful - 0
4597556 tn?1383305043
Im grateful for your help my anxiety will go down when i get off this methadone and i will be seeing the shrink in march. the clinic  like you said there not very helpful. they had no reason to have me on 80mgs if i didnt have high bloodpressure i would go cold turkey. and just get it over with who knows what dose im suppose to be on I decreased mon 5mgs did that come out of my system yet? has it been long enough?
Helpful - 0
Avatar universal
In 60 hrs 1/2 of a days dose is gone. In 90 hrs 3/4 of a days dose is gone. In 120 hrs 5/8 of a days dose is gone, etc... Every 60 hrs, half of what is in your system is gone, so when taking methadone every 24 hrs, you can see why it takes so long for it to leave your body. It is leaving you body very slowly, that's why your taper should be fine.
Helpful - 0
480448 tn?1426948538
Maybe the clinic hasn't been helpful, but you yourself have admitted you have been contacting them non-stop.  There is just nothing they can probably say to reassure you.  Your taper seems to be normal and not out of the ordinary.  As to why they put you on a high dose, who knows.  Maybe at the time, it was appropriate.

You need to address this anxiety...that is your worst enemy right now!
Helpful - 0
4597556 tn?1383305043
i know im working on it maybe you can answer this for me please I decreased tues. 5 mgs when will that 5mgs leave your system? how many hrs or days? thank you
Helpful - 0
4204073 tn?1361831476
I'm reposting what Weaver said to answer your question:

In 60 hrs 1/2 of a days dose is gone. In 90 hrs 3/4 of a days dose is gone. In 120 hrs 5/8 of a days dose is gone, etc... Every 60 hrs, half of what is in your system is gone, so when taking methadone every 24 hrs, you can see why it takes so long for it to leave your body. It is leaving you body very slowly, that's why your taper should be fine.

Bottom line is in 60 hours 1/2 of that 5 mg will leave your system, and then another 60 hours before the other half is gone.  
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.